Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 32, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 15, 2013, 11:37 PM EDT for Marion County, Ohio. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2013, 11:37 PM EDT (03:37 UTC)
- Expired
- May 16, 2013, 12:30 AM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Marion County, OH
The radar
The Cincinnati radar (KILN), 131 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 11:50 PM EDT | HAIL 0.75 | 3 S Marion, OH | |
| May 15, 11:55 PM EDT | HAIL 0.88 | 1 W Green Camp, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190
WUUS51 KCLE 160337
SVRCLE
OHC101-160430-
/O.NEW.KCLE.SV.W.0032.130516T0337Z-130516T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1137 PM EDT WED MAY 15 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARION COUNTY IN NORTH CENTRAL OHIO
* UNTIL 1230 AM EDT
* AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA
RUE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...
PROSPECT...
WALDO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4044 8325 4045 8326 4050 8326 4050 8341
4051 8342 4056 8343 4064 8339 4060 8296
4049 8296 4049 8301 4043 8302
TIME...MOT...LOC 0338Z 279DEG 32KT 4053 8330
$$
KIELTYKA2 follow-up statements
555
WWUS51 KCLE 160400
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1200 AM EDT THU MAY 16 2013
OHC101-160430-
/O.CON.KCLE.SV.W.0032.000000T0000Z-130516T0430Z/
MARION OH-
1200 AM EDT THU MAY 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHEASTERN MARION COUNTY...
AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WALDO...OR 7 MILES SOUTHEAST OF MARION...MOVING EAST AT 35 MPH.
A TRAINED SPOTTER CONFIRMED PEA SIZED HAIL IN GREEN CAMP OHIO.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
SOUTHEASTERN MARION COUNTY.
LAT...LON 4045 8321 4062 8318 4060 8296 4049 8296
4049 8300 4043 8302
TIME...MOT...LOC 0359Z 279DEG 32KT 4050 8304
$$
KNY298
WWUS51 KCLE 160414
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1214 AM EDT THU MAY 16 2013
OHC101-160424-
/O.CAN.KCLE.SV.W.0032.000000T0000Z-130516T0430Z/
MARION OH-
1214 AM EDT THU MAY 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4045 8321 4062 8318 4060 8296 4049 8296
4049 8300 4043 8302
TIME...MOT...LOC 0414Z 279DEG 32KT 4048 8287
$$
KNYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:17 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 15, 9:17 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 917 PM EDT WED MAY 15 2013 .SYNOPSIS... A COLD FRONT JUST SOUTH OF THE LAKESHORE WILL PUSH INTO CENTRAL OHIO TONIGHT AND THEN STALL. THE FRONT WILL LIFT NORTH AS A WARM FRONT THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... COLD FRONT CURRENTLY SOUTH OF THE LAKESHORE. A COUPLE OF SHOWERS HAVE POPPED UP JUST SOUTH OF KNOX COUNTY. WILL KEEP THE SLIGHT CHANCE FOR A SHOWER/TS FROM FINDLAY TO MILLERSBURG. HRRR AND RAP WANT TO PAINT SOME QPF TONIGHT. WITH BOUNDARY IN THE VICINITY AND A LITTLE BIT OF ENERGY UPSTREAM...DID NOT WANT A COMPLETELY DRY FORECAST. FOR TEMPS WENT UPPER 40S TO THE MID 50S. THERE IS ENOUGH UPSTREAM CLOUDINESS TO GIVE US A VARIABLY CLOUDY OVERNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... MODELS CONTINUE TO STALL THE FRONT WELL SOUTH OF THE AREA. GFS A LITTLE SLOWER TODAY MOVING THE FRONT NORTH. EXCEPT FOR THE EXTREME SW PORTION OF THE FORECAST AREA REMOVED MENTION OF POPS FOR FRIDAY AND FRIDAY NIGHT. MODELS STILL IN CONFLICT FOR SATURDAY. ECMWF KEEPS FRONT SOUTH OF THE AREA ON SATURDAY WHILE GFS CONTINUES TO HAVE THE FRONT ACROSS THE AREA. FOR NOW SEE NO REASON TO START FLIP FLOPPING FORECASTS THIS FAR OUT WHEN THINGS ARE STILL IN DOUBT. SO FOR NOW KEPT CHANCE POPS GOING FOR SATURDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE RIDGE IS STILL PROGGED TO BUILD ACROSS THE AREA THIS WEEKEND THROUGH EARLY NEXT WEEK. THE CHANCES OF SHOWERS/STORMS SHOULD DIMINISH UNDER THE BUILDING RIDGE. CANNOT TOTALLY RULE OUT OUT A SHOWER OR THUNDERSTORM GIVEN THE OLD FRONTAL BOUNDARY OR SOME OUTFLOW/MESO BOUNDARY... INCREASING HEAT ETC...BUT FOR THE MOST PART SUNDAY AND MONDAY SHOULD BE WARM AND MOSTLY RAIN FREE. CUT BACK ON THE 12 HOUR POP SUNDAY/MONDAY MOSTLY TO 15 TO 25 PERCENT. THIS WILL BE "SLIGHT CHANCE" IN MOST FORECASTS WHICH DOES NOT SHOW UP IN MOST OF OUR TEXT FORECASTS (AFTER THE FIRST DAY). BY THE MIDDLE OF NEXT WEEK THE NEXT FRONT FROM THE WEST SHOULD WORK INTO THE AREA. IT WILL LIKELY NOT BE IN A HURRY TO MOVE EAST AS A TROUGH ALOFT IS PROGGED TO BE DEEPENING IN THE MIDDLE OF THE COUNTRY. WILL HAVE A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS BY TUESDAY AND WEDNESDAY. WILL BEGIN TO CUT BACK ON TEMPERATURES BY NEXT WEDNESDAY GIVEN THE INCREASE IN CLOUDS AND SHOWERS. FORECAST HIGHS WILL BE ABOVE GUIDANCE GIVEN THE BIG RIDGE AND THE TIME OF YEAR. HIGHS 75 TO 80 SUNDAY...AROUND 80 OR IN THE LOWER 80S MONDAY AND TUESDAY...THEN 70S WEDNESDAY. LOWS GENERALLY MID 50S TO THE LOWER 60S. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... THE COLD FRONT THAT MOVED THROUGH THE AREA TODAY WAS BECOMING STATIONARY ACROSS CENTRAL OHIO WITH WEAK HIGH PRESSURE BUILDING INTO NORTHWEST OHIO. A WEAK IMPULSE ALOFT WILL MOVE ACROSS THE AREA TONIGHT. SOME MID AND UPPER CLOUDS WERE ASSOCIATED WITH THIS IMPULSE. IN FACT SOME LIGHT SHOWERS WERE ALSO ASSOCIATED WITH THAT IMPULSE. THESE SHOWERS ARE EXPECTED TO DISSIPATE BEFORE GETTING INTO THE AREA. HOWEVER...WITH THE FRONTAL BOUNDARY WEST TO EAST ACROSS CENTRAL OHIO A WAVE IS EXPECTED TO MOVE ALONG THE BOUNDARY TONIGHT AS PER THE RAP AND HRRR MODELS AND THAT MAY CAUSE SOME SHOWERS TO DEVELOP. AT THIS TIME NOT EXPECTING ANY PRECIPITATION AT THE TAF SITES. THE SHOWERS WILL BE MAINLY SOUTH OF A FDY TO MFD TO CAK LINE. SOME CLOUDS AROUND 5000 FEET ARE LIKELY TO DEVELOP IN THAT AREA. EVEN THOUGH THE WINDS ARE DECREASING THE AIRMASS IS VERY DRY AND WITH SOME CLOUDS AROUND NOT EXPECTING ANY FOG AT THE TAF SITES. ISOLATED MVFR FOG MAY DEVELOP AROUND SUNRISE AT SOME FAVORED LOCATIONS. THURSDAY WILL BE VFR WITH LIGHT W TO NW WINDS. THE BOUNDARY WILL REMAIN ACROSS CENTRAL OHIO AND ANY SHOWER OR THUNDERSTORM ACTIVITY WILL BE WELL SOUTH OF THE FORECAST AREA. .OUTLOOK... NON-VFR POSSIBLE IN SHOWERS OR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. && .MARINE... THE WINDS AND WAVES DECREASED ON SCHEDULE. WILL LET THE SMALL CRAFT ADVISORY EXPIRE ON THE EAST END. ONLY MINOR CHANGES MADE TO THE OVERNIGHT FORECAST. HIGH PRESSURE WILL SLOWLY BUILD EAST ACROSS THE LAKE FROM THURSDAY THROUGH THE WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THIS TIME WITH STABLE CONDITIONS ON THE LAKE. WINDS WILL GENERALLY BE LESS THAN 15 KNOTS WITH WAVES LESS THAN 2 FEET. LOW PRESSURE WILL SLOWLY APPROACH THE REGION FROM THE WEST EARLY NEXT WEEK BRINGING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB/OUDEMAN SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...KIELTYKA MARINE...KEC/KIELTYKA
Hazardous weather outlook, May 15, 5:42 AM EDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 542 AM EDT WED MAY 15 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-160945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 542 AM EDT WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.